Aa
A
A
Close
Avatar universal
addicted to b c powders
can you get addicted? and if so what does long term use do to your body?


This discussion is related to Forum Guidelines - Please read before Posting.
Cancel
15 Answers
Page 1 of 1
222369 tn?1274478235
You can become dependent on them. A guy at my rehab died from them a few months ago. They are especially dangerous when taken with carbonated and caffeinated drinks. It is like battery acid to the stomach. Please, stop as soon as possible. Rebound headaches and general aches will be common but will subside with time.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
401095 tn?1351395370
Loads of caffeine in those puppies....people who drink tons of coffee also get a bit of wd when forced to do without..and like ga guy said///those bc powders tear ur tummy slap up...why r u taking them?  for nrg?  there are much safer and conducive supps etc to get the nrg u need..most likely u r hooked on the caffeine.not a major bad thing to stop/caffeine..but A Habit is a habit/and takes work to stop..keep posting
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
what is a bc powder?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
535064 tn?1293221691
Powdered asprin with caffeine, and they are terrible for your stomach. I know a guy who ate them like candy and ended up having half of his stomach removed because of a bleeding ulcer that almost killed him. The best part....he still takes them. So I would say you can be addicted to them.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yikes.  We addicts find the best stuff to put in our bodies don't we?

I was taking a lot of cold meds to get a little high a while back and it did terrible things to my stomach.  Better nip this in the bud before it gets worse.  Drink a hot tea or a cup of coffee if you need some caffeine.  You should be feeling better soon if you can manage to just stop now.

Take care

Matt
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Please be careful with BC powders. A guy I worked with took several of those a day for a few years. He ended up with ulcers so bad in his stomach that it blocked the entrance between the stomach and intestines. He started throwing up everything he ate, lost a ton of weight before he finally went to the doctor and ended up in the hospital for over a week.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I myself was taking BC Powder. I was taking 6 to 8 a day for the pain relief and also the high that it gave me when I took them. I did this for about 2 years. I felt fine, great even that is untill I could not get out of my bed one afternoon BC killed my kidneys I was running at 5% I now have a tube hanging out of my belly that I hook up to a pd mechine every night. If I only knew then what  I know now.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I've been taking BC Powders for many many years for my migraine headaches. I just found out that I might have kidney cancer and I'm afraid that it's my fault, because of my over-usage of this medication.

Popularmicah,
I'm scared of what might happen to me and would like to hear back  from you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have been taking b.c. Powders for the past nine years I know I'm addicted I take 6 a day I am terrified of what Im doing to my insides, I try to stop but I get extreme headaches.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Im addicted to BC powder do u know where to get any at? Ill pay good money for it, I really need some bad.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
R u serious ? How r u doing now i find myself eating i bet u 10 a day with ease and did not realize what the side effects r until now.My left kidney has been hurting like crazy the past several months but my dr took my blood for a sugar test to check on my kidneys not knowing about how many BCs i take daily. But it showed normal then...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
R u serious ? How r u doing now i find myself eating i bet u 10 a day with ease and did not realize what the side effects r until now.My left kidney has been hurting like crazy the past several months but my dr took my blood for a sugar test to check on my kidneys not knowing about how many BCs i take daily. But it showed normal then...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I would love to hear updates I have this same problem about 6 a day for about 9 years. My stomach hurts a lot I know I have ulcers. But recently it hurts to swallow food and burns so bad to where I stop eating once it starts. What is worse is I am a nurse and know better but still hard to stop when the headaches start.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi lilrock how are you doing? I love BC as well. I would say I have been taking them over 30 years. I took about 3-6 a day. It's the only thing that help my headaches. Someone told me I need to ask the Dr to prescribe me something to see if it work. So I have been off of BC for 7 days now. But I never had a problem with my stomach. I pray that my kidney and all are ok. I hope you were able to get off of them. Take Care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My Dad is in the hospital at this time recovering from a thorocadomy and is on 4 10mg oxys a day plus 2 morphin pills daily. So with enough opiate based drugs in his body to stop a rhino what does he want for pain...BC powders. My Uncle gave him one the other day after 3 days without one and he took it with a Coke, before his head even hit the pillow we has sighing in relief and saying "You can't believe how much better this feels". So I would say they are very much addictive. The worst part is BCs destroy his platelet count, to the point he had to have a blood transfusion to save his life and he STILL won't stop taking them. Good article to read about them (http://www.webmd.com/drugs/2/drug-15323/bc-headache-powder-oral/details/list-sideeffects)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
4522800 tn?1459192030
Blank
Avatar universal
Blank
los angeles, CA
1235186 tn?1339127464
Blank
on the beach, NJ